PDA

View Full Version : Botox injections?



rohrer01
04-01-2010, 06:39 AM
I finally am scheduled to see a pain specialist next week. I have an MRI, see the neurosurgeon, then the pain doctor. I was kind of wondering for those of you, especially, jrnyc, if you have some other contorsion not related to scoliosis? The reason I ask is the PA that I saw the other day thought that I was not a good candidate for botox injections to control scapular muscle spasms that I get. She said that was usually reserved for patients with contortion. Am I being ignorant, but aren't all people with scoliosis contorted? I am a little nervous as to what to expect with this doctor. I know he doesn't like people to be on meds, which is a good thing because maybe he will have some good ideas that we can try. On the other hand, it makes me a little scared because if he can't help me, is he going to be mean to me like the other "pain specialists" were? If anyone can clue me in a little as to what to expect, I'm sure it will help allay my fears. Thanks in advance.:)

jrnyc
04-01-2010, 06:55 AM
hi rohr
dont know exactly what that means...i do have rotation of my spine, and listhesis (splg?) of L3 onto L4 and L4 onto L5(basically, my spine is collapsing on itself)...also have spinal stenosis and arthritis of spine... dont know if that qualifies for "contortion"..?

i get the botox shots in thoracic area every 3-4 months..it freezes the muscles to stop spasms...works well for that...i usually get the upper left side done, but last time for some reason the lower right side was just full of muscles that felt kinda like when your jaw clenches!! the shots got rid of that...it hurts a little bit, but is tolerable...will say that the more you can relax the less it hurts..tense muscles make the needles hurt more...

best of luck..
jess

rohrer01
04-01-2010, 01:03 PM
Well I have to admid that I don't know what she was talking about. I'll just have to wait until Thursday. I'll update you all then. :)

LindaRacine
02-11-2013, 04:05 PM
Hi...

One of our docs recently had a patient who had been getting botox injections in their back for the past 4 years. When they did an MRI, they discovered that the paraspinal muscle on the botox side had gone into complete atrophy. I did a quick search, and found that the problem has been reported.

It seems to me that this could actually cause ones' curves to increase.

--Linda

rohrer01
02-13-2013, 03:42 AM
Yes, I can see how that could happen. I get Botox in my upper left trapezius and left scalene muscles. The only paraspinals that are injected are in my upper neck and it is done bilaterally. It does create quite a bit of weakness in my neck and pain actually increases for awhile until the Botox has worn down to a certain level. It is at that point that I get some relief. We are still messing with the dose and location in the neck paraspinals for that reason. When I do nothing, the headaches are excruciating.